Optimality Conditions for Non-Qualified Parabolic Control Problems

  • M. Bergounioux
  • T. Männikkö
  • D. Tiba
Conference paper
Part of the ISNM International Series of Numerical Mathematics book series (ISNM, volume 118)


We consider parabolic state constrained optimal control problems where the usual Slater condition is not necessarily satisfied. Instead, a weaker interiority property is assumed. Optimality conditions with a Lagrange multiplier are given. As an application we present an augmented Lagrangian algorithm. Numerical test results are included.

1991 Mathematics Subject Classification

49K20 49M29 

Key words and phrases

Optimal control optimality conditions Lagrange multipliers parabolic systems 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    M. Bergounioux, Problèmes de contrôle avec contraintes sur l’état, C. R. Acad. Sci. Paris, Sér. I Math. 310 (1990), 391–396.MathSciNetzbMATHGoogle Scholar
  2. 2.
    M. Bergounioux, “Optimal control of parabolic problems with state constraints: a penalization method for optimality conditions”, Rapport de Recherche, Université d’Orléans, 1991.Google Scholar
  3. 3.
    M. Bergounioux, A penalization method for optimal control of elliptic problems with state constraints, SIAM J. Control and Optimization 30 (1992), 305–323.MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    M. Bergounioux, T. Männikkö, D. Tiba, “On non-qualified parabolic control problems”, Preprint 148, University of Jyväskylä, Department of Mathematics, 1992.Google Scholar
  5. 5.
    J.F. Bonnans, E. Casas, On the choice of the function spaces for some state constrained control problems, Numer. Funct. Anal. and Optim. 7 (1984–85), 333–348.MathSciNetCrossRefGoogle Scholar
  6. 6.
    J.F. Bonnans, E. Casas, Optimal control of semilinear multistate systems with state constraints SIAM J. Control and Optimization 27 (1989), 446–455.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 1994

Authors and Affiliations

  • M. Bergounioux
    • 1
  • T. Männikkö
    • 2
  • D. Tiba
    • 3
  1. 1.Département de Mathématiques et d’InformatiqueU.F.R. Sciences Université d’OrléansOrléans Cedex 2France
  2. 2.Department of MathematicsUniversity of JyväskyläJyväskyläFinland
  3. 3.Institute of Mathematics of the Romanian AcademyBucharestRomania

Personalised recommendations